By tfuller Latest Reply 2010-01-08 19:18:22 -0600
Started 2010-01-07 06:57:13 -0600

i just reciently went to the doctors 2 days ago.the nurse says,remove your shoes and he will check your feet.well,i took them off and he comes in about 5 minutes later.
he looks at my feet and like usual there purple and swelled up.i have been having a hell of a time walking for about 5 months (always limping threw he pain) all the meds ive been perscribed so far dont help out my feet,i try walking,and i get about 300 feet and cant stand it,and then there swelled up all the more all the way up to my knees.
he just perscribed me gabapentin. now its been 2 1/2 days sence ive takin feet,ankles and knees hurt more than ever!! feels like im walking on a broken foot.
are these normal side effects when u first take it?

11 replies

Turtle 2010-01-08 16:28:05 -0600 Report

I have fibromyalgia so I am on high doses of Lyrica. It does not help much but then if I went off of it I might discover the opposite. I hurt all over but my legs and feet are really bad. I want to change doc cuz mine is always on vacation when I need her most! She told the nurse here that she would not give me stronger pain meds. She does not seem to understand the kind of pain I am in. My knees and hands feel swollen today.


tfuller 2010-01-08 16:38:58 -0600 Report

ive been taking the gabupentin for almost a week now and its not doing anything for legs and feet are still swelled up and it in my forearms now and i cant even twist off a bottle neighbors got fibro also,we were looking at the pressure points for it.i have pain in almost all of the meds diffrent for diabetic nueropothy and fibro?

Monalisa 2010-01-08 16:40:50 -0600 Report

I was given Cymbalta, vitamin b complex and neurontin for my neuropathy pain and , it helped for my fibromyalgia and for my neuropathy, before i couldn't walk for 5 mins. without having horrible pain and I had to change shoes a lot during the day couldn't resist them! even the socks used to hurt, couldn't feel my toes either, now I can actually Walk again doing 30 min. a day yey!!

tfuller 2010-01-08 16:45:03 -0600 Report

i can walk for about 15 minute before i need to sit down.if i take off my shoe its like 20 times more painfull,i have to hold the walls to walk. its confusing …my neighbor and i have the same neouropothy pains…is there a diffrence between them?

Anonymous 2010-01-07 19:40:31 -0600 Report

I'm interested in what the podiatrist tells you when you have that appointment. There is something called Charcot foot in diabetics - I hope that is not your problem. You really need podiatrist to examine and consult with you! Let us know how that appointment goes!

gregsDAD 2010-01-07 07:08:43 -0600 Report

i'm on 1800mg of gabapentin a day and i have been on it for awhile now. being honest it takes some time for the stuff to start feeling like it does antgood or at least that's the way it seemed to me. I also forget to take it sometimes now and as long as i don't miss it too much then i can go without too many problems. I too had problems with feet and leg pain it was hard to get through walmart to shop and i didn't want to use one of those electric buggies you know vain i guess, that's when i went to the dr and he had me tested for neuropathy. my feet swell but not purple i have those dark skin pigments on my legs i know there's a name for but can't remember what it is, you may also be having some circulation problems i'm guessing because of the coloration ask you doc about that. gabpentin will help just give it a little time not a miracle cure by no means but it does help.
best wishes

tfuller 2010-01-07 07:31:32 -0600 Report

my are also 1800 a day.and yes i have circulation problems also.i just get alittle nervous with all the side effects. yeah i go through the same problem,my wife always wants to goto the store,gotta park a 1/2 mile from the doors,and wants to walk around.i just drop hr off and eliminate the pain.

sweething 2010-01-07 07:43:37 -0600 Report

I've had PN for 8 or 9 years, and have to use a 4 pronged cane. For me, the gabapentin had to build up and it kept physically comfortable but certainly not emotionally comfortable. It made extremely depressed. I now take Lyrica and codeine for pain. Do you see a neurologist?

Monalisa 2010-01-07 12:41:45 -0600 Report

I used to have horrible pain in my feet too and with neurontin It has resolved a little to a tolerable point, I can walk again for some time, even enrolled in a gym! Also the dr. gave me vitamin b in high doses for a while because he said that it helps the nerves, you should ask your dr. about that too. Good luck…LISA

Next Discussion: BS & Exercise »